Heavy Rain, Alger
- When
- May 30, 5:00 AM EST to 8:00 AM EST
- Where
- Alger County, Beaver Lake
- Reported by
- TRAINED SPOTTER
- Coordinates
- 46.451, -86.548 (the zone’s center; the record gives no point)
Thunderstorms dumped heavy rainfall and caused minor flooding over portions of the Pictured Rocks area on the morning of the 30th. Radar rainfall estimates in excess of three inches were observed between Beaver Lake and Nawakwa Lake and the resulting heavy rainfall washed out portions of Kingston Lake Road (Highway H-58) between Twelvemile Beach and Hurricane River Road.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MQT wrote it up.
Thunderstorms dumped heavy rainfall and caused minor flooding over portions of the Pictured Rocks area on the morning of the 30th. Radar rainfall estimates in excess of three inches were observed between Beaver Lake and Nawakwa Lake and the resulting heavy rainfall washed out portions of Kingston Lake Road (Highway H-58) between Twelvemile Beach and Hurricane River Road.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at May 30, 3:00 AM EST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MARQUETTE MI 400 AM EDT TUE MAY 30 2006 .DISCUSSION... THE MAIN CONCERNS WITH THIS FORECAST PACKAGE ARE THE RAIN AND THUNDERSTORM POTENTIAL FOR TODAY AND TONIGHT AND THE TEMPERATURES. WATER VAPOR IMAGERY AND RUC SHOW A LARGE RIDGE OVER EASTERN NORTH AMERICA AND A CLOSED LOW OVER NORTHWEST MANITOBA EMBEDDED IN A LONGWAVE TROUGH BLANKETING CENTRAL AND WESTERN CANADA. SHORTWAVES ARE BEING EJECTED OUT OF THE BASE OF THE MANITOBA LOW AND ARE CLIMBING THE RIDGE. THEY ARE LOCATED OVER EASTERN WISCONSIN AND CENTRAL U.P...AND OVER EASTERN NORTH DAKOTA AND MANITOBA. THE FLOW BEHIND THE HIGH CONTINUES TO DRAW GULF MOISTURE NORTH THROUGH THE MISSISSIPPI RIVER VALLEY INTO THE UPPER GREAT LAKES AND WESTERN ONTARIO. SURFACE ANALYSIS DEPICTS A LOW OVER CENTRAL MANITOBA...WITH A COLD FRONT DRAPED THROUGH CENTRAL ONTARIO...CENTRAL LAKE SUPERIOR...AND CENTRAL U.P. INTO EASTERN IOWA. ANOTHER SURFACE RIDGE IS BUILDING FROM WESTERN MONTANA THROUGH THE DAKOTAS INTO NORTHERN MINNESOTA. NUMEROUS SHOWERS AND THUNDERSTORMS WERE DEVELOPING ALONG THE FRONT OVER THE WISCONSIN AND CENTRAL U.P. THE MID LEVEL RIDGE WILL PUSH INTO EASTERN QUEBEC AND CONTINUE TO BLANKET MUCH OF EASTERN CONUS TODAY. THE MANITOBA LOW IS BEING DIVERTED NORTHEAST INTO NORTHEAST MANITOBA BY THE RIDGE. THE SHORTWAVE ATTENDING THIS LOW WILL SWEEP INTO NORTHERN LOWER MICHIGAN AND EASTERN ONTARIO. OTHER SHORTWAVES PIVOTING THROUGH THE BASE OF THE LOW WILL MOVE FROM EASTERN NORTH DAKOTA INTO WESTERN ONTARIO. THE COLD FRONT WILL SHIFT INTO NORTHERN LOWER MICHIGAN AND EASTERN ONTARIO TODAY. GULF MOISTURE OVERRUNNING THE FRONT WILL KEEP SHOWERS AND SOME THUNDERSTORMS FIRING MAINLY OVER EASTERN AND SOUTHERN U.P. 850-500MB Q-VECTOR CONVERGENCE WILL BECOME FOCUSED OVER THE WESTERN U.P. THIS AFTERNOON. HOWEVER...GFS/NAM SHOW THAT THE AIR MASS WILL DRY OUT CONSIDERABLY BELOW 500MB OVER THE WESTERN U.P. BY LATE AFTERNOON. THE MUCAPE VALUES WILL FALL OFF OVER THE FORECAST AREA THROUGH THE AFTERNOON AND BECOME MORE FOCUSED OVER SOUTHERN WISCONSIN AND LOWER MICHIGAN. CLOUD COVER SHOULD LIMIT HEATING. COOLER AIR ADVECTING IN BEHIND THE COLD FRONT SHOULD LIMIT MAX TEMPERATURES TO UPPER 70S TO AROUND 80 TODAY. THE QUEBEC RIDGE WILL TREK A LITTLE EAST TONIGHT...WHILE THE MANITOBA LOW DIVES INTO CENTRAL HUDSON BAY. A SHORTWAVE ACCOMPANYING THIS LOW WILL SWEEP ACROSS WEST AND CENTRAL ONTARIO. ANOTHER WEAK SHORTWAVE WILL RACE ACROSS THE FORECAST AREA. THE COLD FRONT WILL SLIDE SOUTHEAST INTO SOUTHERN LOWER MICHIGAN AND SOUTHEAST ONTARIO. THE RIDGE OVER MONTANA WILL SETTLE SOUTH INTO WYOMING WHILE THE EAST END OF THIS RIDGE SHIFTS OUT OF MINNESOTA INTO LAKE SUPERIOR. LOW LEVEL MOISTURE ACCOMPANYING THE FRONT WILL LIKEWISE SHIFT OUT OF THE FORECAST AREA. THE Q-VECTORS ASSOCIATED WITH THE SHORTWAVES WILL ALSO SHIFT SOUTHEAST AND MUCAPE VALUES WILL DECREASE TO NEAR ZERO OVER THE AREA. THUS CLEARING SHOULD RETURN TO THE AREA. AS MORE COOLER AIR ADVECTS IN BEHIND THE COLD FRONT AND EXPECTED CLOUD COVER...LOWS IN THE UPPER 40S TO LOW 50S LOOK REASONABLY. ANOTHER SHORTWAVE WILL MANEUVER INTO CENTRAL UPPER MICHIGAN ON WEDNESDAY WHILE THE SURFACE RIDGE MOVES OVER THE AREA. A 125KT UPPER LEVEL JET MAX WILL SLIDE ACROSS CENTRAL ONTARIO...PLACING THE U.P. UNDER THE RIGHT ENTRANCE REGION FOR A TIME. DRIER AIR ACCOMPANYING THE RIDGE WILL CONTINUE TO PREVENT SHOWERS FROM OCCURRING. THUS IN SPITE OF THE INSTABILITY...THE DRY AIR WILL LIMIT PRECIPITATION PRODUCTION. AS ONE SHORTWAVE EXITS THE FORECAST AREA WEDNESDAY NIGHT ANOTHER APPROACHES FROM MINNESOTA. THE RIDGE OVER NORTHERN PLAINS WILL EXPAND TO BLANKET THE NORTHERN AND CENTRAL PLAINS. THIS RIDGE WILL BE PUSHING INTO THE UPPER GREAT LAKES. DRY AIR ASSOCIATED WITH THE RIDGE WILL CONTINUE TO KEEP PRECIPITATION OUT OF THE AREA. THE MINNESOTA SHORTWAVE WILL SWEEP THROUGH THE FORECAST AREA ON THURSDAY...WHILE THE SURFACE RIDGE ADVANCES INTO THE UPPER GREAT LAKES. DRY AIR WILL MAINTAIN DRY CONDITIONS. && .MQT...WATCHES/WARNINGS/ADVISORIES...NONE. && DLG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 526 AM EDT TUE MAY 30 2006 MIZ001>004-009-084-311200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-GOGEBIC- SOUTHERN HOUGHTON- 426 AM CDT TUE MAY 30 2006 /526 AM EDT TUE MAY 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MIZ005>007-010>014-085-311200- MARQUETTE-ALGER-LUCE-IRON-DICKINSON-MENOMINEE-DELTA- SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT- 426 AM CDT TUE MAY 30 2006 /526 AM EDT TUE MAY 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS THIS MORNING WILL BECOME MORE NUMEROUS THIS AFTERNOON. THE MAIN HAZARDS FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS WITH POOR DRAINAGE. THE THUNDERSTORMS WILL END AROUND MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. HOWEVER...RAINFALL REPORTS WOULD BE APPRECIATED. LMZ221-248-262-311200- BAY OF GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- LAKE MICHIGAN...FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE...SOUTHEASTWARD BEYOND 5 NM OFF SHORE TO THE MID- LINE OF THE LAKE- 526 AM EDT TUE MAY 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS THIS MORNING WILL BECOME MORE NUMEROUS THIS AFTERNOON. MARINERS SHOULD PREPARE FOR BRIEF PERIODS OF HEAVY RAIN AND WIND GUSTS UP TO 30 MPH. SCATTERED THUNDERSTORMS WILL END AROUND MIDNIGHT. PATCHY FOG IS ALSO POSSIBLE TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LSZ221-241>248-263-264-311200- KEWEENAW BAY AND HURON BAY FROM LOWER ENTRANCE LIGHT TO PORTAGE LAKE TO HURON ISLANDS MI-SAXON HARBOR WI TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO MANITOU ISLAND MI- MANITOU ISLAND TO LOWER ENTRANCE OF PORTAGE CANAL MI- HURON ISLANDS TO MARQUETTE MI-MARQUETTE TO MUNISING MI- MUNISING TO GRAND MARAIS MI-GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR, EAST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE, MN, TO A LINE NORTHWARD FROM MANITOU IS. MI, BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER- LAKE SUPERIOR, EAST OF A LINE FROM MANITOU IS. MI NORTHWARD BEYOND 5 NM AND SOUTH OF THE US/CANADIAN BORDER, EXCLUDING WHITEFISH BAY- 426 AM CDT TUE MAY 30 2006 /526 AM EDT TUE MAY 30 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED THUNDERSTORMS AND PATCHES OF FOG TODAY AND THIS EVENING. THUNDERSTORMS WILL BE MOST NUMEROUS OVER EASTERN LAKE SUPERIOR...EAST OF MANITOU ISLAND AND THE HURON ISLANDS. MARINERS SHOULD PREPARE FOR BRIEF PERIODS OF HEAVY RAIN AND WIND GUSTS UP TO 30 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. DLG/ROLFSON
The national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2006Every state in 2006This day in weather historyWarnings in Michigan, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506001.